MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM DRILL BIT WITH 14MM STOP QC; INSTR,SURGICAL,ORTHOPEDIC,AC POWERED MOTOR/ACCESS & ATTACH-

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM DRILL BIT WITH 14MM STOP QC; INSTR,SURGICAL,ORTHOPEDIC,AC POWERED MOTOR/ACCESS & ATTACH-
Catalog Number 03.617.914
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6).As follows: it was reported the tip of drill broke off intraoperatively during an unknown procedure.No surgery delay or adverse patient affect reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: 03.617.914.Lot number: l664271.Manufacturing site: bettlach.Release to warehouse date: november 28, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: a piece of about 7mm length is broken off from the drill bit, the fragment was not returned for evaluation.The remaining cutting edges have at several places nicks.Dimensional inspection: checked dimensions with caliper 3-01-20766: outer diameter.Specification 2mm 0/-0.03 / measured: 1.98mm = pass.Length of the drill shaft (to define length of the missing piece).Specification 18.1mm +/-0.1 / measured: 11.2mm = damaged.Core diameter cannot be measured due to the breakage.Drawing/specification review: drawing was reviewed to verify the dimensions, the material and hardness requirements.The review of the manufacturing documents has shown that with 440a stainless steel the correct material was used and that the hardness of this lot was with 53.3 hrc within the specification of 50-55 hrc as defined in drawing.Investigation conclusion: the complaint is confirmed as the drill bit is broken as complained.Based on the provided information and without the fragment it is not possible to define the exact root cause of this occurrence.The visible nicks at the remaining cutting edges are an indication for an metallic contact, such a contact can lead to an mechanical overload and finally the breakage of a drill bill.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT WITH 14MM STOP QC
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC POWERED MOTOR/ACCESS & ATTACH-
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10138831
Report Number8030965-2020-04038
Device Sequence Number11323025
Product Code HWE
UDI-Device Identifier07611819933156
UDI-Public(01)07611819933156
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.914
Device Lot NumberL664271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1